CFS/FM Symptom or Med SideEffect?

Discussion in 'Fibromyalgia Main Forum' started by karen2002, Oct 19, 2002.

  1. karen2002

    karen2002 New Member

    I have noticed what I would call tremors lately, mostly in my arms and hands while doing a task, usually in my arms. Last night, however, I would call what occurred extreme spasms. Remember seeing a frog hooked up to electric stimulus, and its legs jumping all about? I have had what I would call restless leg syndrome, but this seems much more dramatic, and severe. My legs were moving violently. Then today, I started having involuntary muscle movement in other areas. My hands would move, my thumb would jut outwards, and my upper body does a rocking motion from side to side. Also my head does funny involuntary movements, which seem to originate in my neck, causing a ducking, or quick turn of my head. I am newly diagnosed w/ CFS and FM. I take clonidine for high blood pressure, elavil 60 mg. @ bedtime, tramadol 150mg. daily, and hydrocodone for break through pain, plus a multitude of supplements and vitamins. Is this a symptom of FM or could it possibly be a side effect of one of the meds? I have experienced all sorts of weird numbness, aches and pains, tremors, and small scale muscle spasms, since developing FM, but never this violent, or of this magnitude. Thank you ahead of time...for your help.
    Karen
  2. karen2002

    karen2002 New Member

    I have noticed what I would call tremors lately, mostly in my arms and hands while doing a task, usually in my arms. Last night, however, I would call what occurred extreme spasms. Remember seeing a frog hooked up to electric stimulus, and its legs jumping all about? I have had what I would call restless leg syndrome, but this seems much more dramatic, and severe. My legs were moving violently. Then today, I started having involuntary muscle movement in other areas. My hands would move, my thumb would jut outwards, and my upper body does a rocking motion from side to side. Also my head does funny involuntary movements, which seem to originate in my neck, causing a ducking, or quick turn of my head. I am newly diagnosed w/ CFS and FM. I take clonidine for high blood pressure, elavil 60 mg. @ bedtime, tramadol 150mg. daily, and hydrocodone for break through pain, plus a multitude of supplements and vitamins. Is this a symptom of FM or could it possibly be a side effect of one of the meds? I have experienced all sorts of weird numbness, aches and pains, tremors, and small scale muscle spasms, since developing FM, but never this violent, or of this magnitude. Thank you ahead of time...for your help.
    Karen
  3. karen55

    karen55 New Member

    Like the involuntary movements of my head, it actually looks like a quick turn or a nod, and for months now I've had involuntary tremors in my hands. It's usually one or two fingers, and it doesn't just happen when I'm using my hands, sometimes when they are at rest it happens. Also, in one of my feet the toes all go into a spasm, sort of like a charley horse, and they look contorted, in a weird position, it's very painful and uncomfortable. I have no idea what the cause is, or if it's med related, and like you, I'm newly diagnosed. My meds are paxil, elavil 10 mg and zanaflex 8 mg at bedtime, bextra 20 mg once a day, soma 350 once or twice a day, and lortab 5/500 from 1 to 4 times a day depending on how good or bad I feel. I don't think it's from my meds because I was having it before most of these were added. If anyone else has any ideas, I'd love to hear them too.
    Karen
  4. JaciBart

    JaciBart Member

    Are you on an anti depressant?

    Zoloft, paxil, prozac?

    or Tranquilizers, xanax, librium, valium, etc?

    A lot of us here have been talking about this lately, I will bump my latest post on this. Look at the one called jerking, twitches, etc.

    Jaci

  5. poodlegirl

    poodlegirl New Member

    but it sounds like it is acute and the way you are describing it, it sounds intense. I would really consider making an appointment w/ a neurologist. If this is something new, it sounds a bit too serious to dismiss or brush off. It would scare me enough to get to the doc. Or you could call you pharmacist and asked him/her if this is possible side effects. Take care!
  6. karen2002

    karen2002 New Member

    Thank you Poodle, Jaci, and Karen, for your replies. I read the post you bumped up for me, Jaci. No, I am not taking any of those drugs. I think, perhaps, this is just another symptom of this crud! Now in addition to feeling bad--guess I am gonna look a bit peculiar too--oh well, perhaps I should turn some music on...and start a new dance sensation :) I will mention this to my Doc, at my next appointment, and also avoid china shops, in the mean time.
    Karen